Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 3, 2007, 5:15 PM CDT for Searcy County, Stone County, Arkansas. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 5:15 PM CDT (22:15 UTC)
- Expired
- Apr 3, 2007, 6:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Searcy County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:43 PM CDT | HAIL 0.75 | 7 S Mountain View, AR | |
| Apr 3, 5:48 PM CDT | HAIL 1.75 | 2 S Fox, AR | |
| Apr 3, 5:56 PM CDT | HAIL 0.88 | 5 S Mountain View, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 032217
SVRLZK
ARC129-137-032315-
/O.NEW.KLZK.SV.W.0039.070403T2215Z-070403T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
515 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SEARCY COUNTY IN NORTH CENTRAL ARKANSAS
SOUTHERN STONE COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 615 PM CDT
* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 2 MILES NORTHEAST
OF LESLIE...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OXLEY AT 525 PM CDT...
MOZART AT 540 PM CDT...
&&
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3596 9265 3578 9270 3580 9242 3573 9241
3571 9184 3578 9187 3585 9187 3586 9241
3596 9240
$$
461 follow-up statement
000
WWUS54 KLZK 032251
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 PM CDT TUE APR 3 2007
ARC129-032258-
/O.CAN.KLZK.SV.W.0039.000000T0000Z-070403T2315Z/
SEARCY AR-
545 PM CDT TUE APR 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR SEARCY COUNTY IS CANCELLED...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS FROM MOUNTAIN VIEW TO MOZART...MOVING
SOUTHEAST AT 30 MPH.
THE STORMS HAD EXITED SEARCY COUNTY...WITH A SEVERE THUNDERSTORM
WARNING NO LONGER NECESSARY.
&&
LAT...LON 3586 9240 3583 9241 3580 9241 3573 9240
3571 9184 3578 9186 3585 9187 3589 9191
3593 9203 3590 9217
$$
ARC137-032315-
/O.CON.KLZK.SV.W.0039.000000T0000Z-070403T2315Z/
STONE AR-
545 PM CDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN STONE COUNTY...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS FROM MOUNTAIN VIEW TO MOZART...
MOVING SOUTHEAST AT 30 MPH.
THESE STORMS WILL PRODUCE UP TO GOLFBALL SIZE HAIL AND STRONG TO
DAMAGING WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR ARKANSAS.
&&
LAT...LON 3586 9240 3583 9241 3580 9241 3573 9240
3571 9184 3578 9186 3585 9187 3589 9191
3593 9203 3590 9217
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:05 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 3, 2:05 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 205 PM CDT TUE APR 3 2007 .DISCUSSION... ON-GOING CONVECTION OVER MO FIRING AHEAD OF THE COLD FRONT...& AS THE SHORTWAVE ENERGY MOVES EAST. SOUTHWEST END HAS BEEN SLOW TO FIRE...BUT WITH LAPS DATA SHOWING LI OF -8 TO -10...WHILE THETA-E SURGE HAS NOW SHIFTED TO FAR SE OK TO CENTRAL MO. 18Z SOUNDING FROM KLZK HAD A PRECIP WATER 0.99 INCHES...LI OF -7.2...CAPE OF 2355 J/KG...& A WIND FIELD OF SW 10-40 SURFACE TO 6K FT. THIS SOUNDING IS SLIGHTLY LESS UNSTABLE THAN 12Z SOUNDING...INVERSION STILL PRESENT AT 4K-8K FT. EXPECTING ISOLATED SEVERE STORMS WITH THE SQUALL- LINE AS IT MOVES E-SE AHEAD OF THE COLD FRONT. UP POPS TO 50% CHANCE OVER MOST AR EARLIER...& MAY HAVE TO GO LIKELY IN SOME NE SPOTS LATER. SPC CONTINUES A MODERATE RISK...OVER CENTRAL AR FOR DAY ONE. PRESSURE GRADIENT AHEAD OF THE COLD FRONT HAS INCREASED TO PROMPT LAKE WIND ADV THROUGH MIDNIGHT OVER ALL OF AR. AS STATED EARLIER... OVERALL JET DYNAMICS ARE NOT IMPRESSIVE...BUT ENOUGH MOISTURE...INSTABILITY & LIFT WILL OVERCOME. WITHOUT GREAT JET DYNAMICS...SEVERE POTENTIAL WILL BE LIMITED. COLD FRONT HAS MADE SOME PROGRESS E-SE...& LOCATED OVER FAR SE KS...NORTH TO NEAR KUIN. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT MODELS HAVE SHORTWAVE ENERGY QUICKLY MOVING THROUGH AR FROM 18Z- 00Z THIS AFTERNOON TO EVENING...WITH MAIN LIFT OVER FAR SE AR AT 00Z. HAVE GOOD CHANCE OF CONVECTION IN FORECAST WITH MENTION OF SEVERE STORM POTENTIAL. ALSO EXPECTED SPEED OF SHORTWAVE MOVEMENT SHOULD LIMIT SOME SEVERE POTENTIAL & COVERAGE...BUT WILL SEE SQUALL-LINE FORM AHEAD OF THE COLD FRONT...& SWEEP ACROSS THE STATE. OVERALL ATMOSPHERIC SHEAR APPEARS TO BE LIMITED...SO MAIN THREAT OF SEVERE STORMS WILL BE LARGE HAIL...STRONG WINDS...WITH ONLY ISOLATED TORNADOES. 00Z- 06Z...ENERGY IS PUSHING SOUTH OF AR...& STORMS SHOULD HAVE EXITED THE STATE BY 06Z. MUCH COOLER & DRIER AIR THEN FILTERS IN OVER AR FOR WEDNESDAY & THE REST OF THE WEEK...TAKING TEMPS BACK TO BELOW NORMALS...FROM NORMAL LOWS IN THE MID 40S WHILE HIGHS IN THE MID & UPPER 60S. WILL HAVE TO CONSIDER MENTION OF FROST LATE IN THE WEEK...TO POSSIBLE FREEZE WATCH OR WARNING OVER THE WEEKEND...ESPECIALLY IN NORTHERN PARTS OF THE STATE. && .LONG TERM...SATURDAY THROUGH TUESDAY NWLY FLOW ALOFT IS FCST TO PERSIST OVER THE MIDDLE OF THE NATION DURG THE PD. SEVERAL UPPER LVL SYSTEMS WL DROP SEWD AND BRING REINFORCING SHOTS OF COOLER AIR TO THE FA. FIRST SYS WL AFFECT THE AREA EARLY IN THE WEEKEND...WITH SMALL CHCS OF LGT RAIN POSSIBLE OVR MAINLY WRN AR SAT AFTN AND EVENING. RATHER CHILLY AIR WL FOLLOW... WITH LOWS BY SUN MRNG IN THE UPPER 20S TO LOWER 30S...THREATENING TENDER VEGETATION OVR MUCH OF THE FA. SOME MODERATION IN TEMPS EXPECTED BY MON AND ANOTHER UPPER SYS PASSES NE OF THE STATE MON NGT AND TUE. RAIN CHCS WL BE LIMITED AS BULK OF LIFT RMNS N OF THE FA. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 47 61 35 57 / 50 10 0 10 CAMDEN AR 50 64 41 61 / 50 10 0 10 HARRISON AR 40 58 34 56 / 50 10 0 10 HOT SPRINGS AR 49 64 40 60 / 50 10 0 10 LITTLE ROCK AR 49 63 39 60 / 50 10 0 10 MONTICELLO AR 53 65 41 62 / 50 10 0 10 MOUNT IDA AR 47 63 40 60 / 50 10 0 10 MOUNTAIN HOME AR 42 58 33 56 / 50 10 0 10 NEWPORT AR 49 61 35 56 / 50 10 0 10 PINE BLUFF AR 51 65 40 61 / 50 10 0 10 RUSSELLVILLE AR 45 61 37 58 / 50 10 0 10 SEARCY AR 49 62 38 58 / 50 10 0 10 STUTTGART AR 51 64 39 60 / 50 10 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && SHORT TERM...59 / LONG TERM...44
Hazardous weather outlook, Apr 3, 3:40 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 PM CDT TUE APR 3 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 340 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN AREAS NORTH OF ARKANSAS EARLY THIS AFTERNOON. THE STORMS WERE POPPING UP FROM THE OHIO VALLEY TO MISSOURI. IN ARKANSAS...WARM AIR ALOFT WAS CAPPING THE ATMOSPHERE...WITH NO STORMS AS OF 3 PM CDT. THAT WILL CHANGE THE AFTERNOON PROGRESSES. A COLD FRONT WILL PUSH INTO THE STATE...WITH THE CAP WEAKENING. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT...WITH THE STORMS AFFECTING ABOUT THE NORTHERN HALF OF THE STATE THROUGH 7 PM THIS EVENING. STORMS WILL PUSH INTO SOUTHERN ARKANSAS AFTER 7 PM. SEVERE WEATHER WILL BE LIKELY. THE MAIN CONCERNS WILL BE STRONG TO DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT. THE FRONT WILL EXIT THE STATE TO THE SOUTH AFTER MIDNIGHT...WITH MUCH COOLER AIR TO FOLLOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A NORTHWEST WIND FLOW BEHIND THE FRONT WILL BRING SEVERAL ROUNDS OF COOL AIR IN THE COMING DAYS. CANADIAN HIGH PRESSURE WILL SLOWLY BUILD TOWARD THE REGION...WITH TEMPERATURES APPROACHING FREEZING IN PORTIONS OF NORTHERN ARKANSAS DURING THE EARLY MORNING HOURS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
In the hours before
Local storm report, Apr 3, 4:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
446 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL ASH FLAT 36.23N 91.61W
04/03/2007 E1.25 INCH SHARP AR AMATEUR RADIO
&&
TBRAYLocal storm report, Apr 3, 4:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
456 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 S ZINC 36.24N 92.92W
04/03/2007 E0.25 INCH BOONE AR LAW ENFORCEMENT
1/4 INCH SIZE HAIL WAS REPORTED AT HARMON.
&&
TBRAYLocal storm report, Apr 3, 4:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SIZE OF HAIL
NATIONAL WEATHER SERVICE LITTLE ROCK AR
456 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 S ZINC 36.24N 92.92W
04/03/2007 E1.00 INCH BOONE AR LAW ENFORCEMENT
1 INCH SIZE HAIL WAS REPORTED AT HARMON.
&&
TBRAYLocal storm report, Apr 3, 5:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 3 S FRANKLIN 36.13N 91.77W
04/03/2007 E1.00 INCH IZARD AR TRAINED SPOTTER
&&
TBRAYLocal storm report, Apr 3, 5:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
506 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 1 S BROCKWELL 36.14N 91.93W
04/03/2007 E0.75 INCH IZARD AR TRAINED SPOTTER
&&
TBRAYLocal storm report, Apr 3, 5:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
512 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BELLEFONTE 36.20N 93.05W
04/03/2007 E1.00 INCH BOONE AR BROADCAST MEDIA
&&
TBRAYThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 46 min |
| Apr 2, 9:59 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 46 min |
| Apr 3, 11:28 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 13 hr |
| Apr 3, 3:53 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 67 min |
| Apr 3, 4:18 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 42 min |
| Apr 3, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Conway | 49 min |
| Apr 3, 4:32 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 43 min |
| Apr 3, 4:34 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 41 min |
| Apr 3, 4:55 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 50 min |
| Apr 3, 4:56 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 49 min |
| Apr 3, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 48 min |
| Apr 3, 5:07 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 38 min |
| Apr 3, 5:16 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry | 44 min |
| Apr 3, 5:32 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner | 58 min |
| Apr 3, 5:43 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 62 min |
| Apr 3, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 30 min |
| Apr 3, 6:00 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 60 min |
| Apr 3, 6:07 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence | 53 min |
| Apr 3, 6:15 PM CDT | Severe Thunderstorm Warning | LZK | Stone | 45 min |
| Apr 3, 6:41 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 64 min |
| Apr 3, 6:44 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 37 min |
| Apr 3, 6:47 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 43 min |
| Apr 3, 6:55 PM CDT | Severe Thunderstorm Warning | LZK | White | 65 min |
| Apr 3, 6:59 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.